Anxiety Support
34,501 members38,458 posts

Citalopram

Today I start my new dose of 40 mg instead of 20 mg lil nervous but my doctor is truly a gift from God I trust him and I'm ready to get this anxiety behind me..

20 Replies
oldestnewest

Wyominganxiety, having a great doctor is a gift. Trust him and yourself that the new dosage will get you another step closer to recovery. Believe and it will happen. xx

Reply

Thank you so much I have faith I will overcome this!

2 likes
Reply

Could u let me know what side affects you get when u start these please as I’ve done the same and I feel worse xx

Reply

I sure will first day today feel little woozy but not to bad but will definitely keep you posted what have you been struggling with since upping your dose?

1 like
Reply

Yes really struggling x

Reply

Are you jyst getting side effects like you were when you first started the citalopram or are you getting new effects?

1 like
Reply

Not as bad side effects just worsened anxiety and panic x

Reply

My doc said I might get that also and to take my valium if it gets to bad are you on any valium or anything?

1 like
Reply

I was on them for a time & they do make you a little worse before you start feeling better. Persevere caits. Take care

Reply

No I don’t have anything to help me cope and I just feel like I’m losing control it’s been happening all day I keep getting panic attacks but without psyical symtoms I honestly feel like I’m dying the world feels scary and doomy I don’t know what to do anymore x

Reply

Call your doc and tell them how your feeling maybe they will prescribe you something to help calm you down a bit, and don't be scared to take them I was scared but they truly are a life saver!

1 like
Reply

I've taken Citoprolam and it worked well for me for about two years. I have a body that doesn't take meds for long. It either stops working or I get allergic to it, but that's just me. It is a good med and I hope it helps.

2 likes
Reply

Thank you i am hoping for the best! Just hoping this is the right dosage I don't like the side effects just upped to 40 mg and it makes me woozy feeling again, just got used to the 20 mg so hope it eased soon

1 like
Reply

I'm also taking 20mg of Citalopram and still having more bad days than good so I'll be interested in your future posts. Best of luck and hope this works for you 😊

Reply

How long have you been on them?

Reply

About 5 months. Basically enough time to start forgetting how I was before the medication. I still get anxious about things like appointments and using public transport, all things that involve going out in the world. But once I've nudged myself out the door I cope very well. This was not the case 6 months ago, I would just cancel. Starting PTSD & CBT therapy in the near future so all positive at the moment. I want to try this kind of therapy first before looking at increasing my medication. Hope things are going good for you and thanks for your reply 😊

Reply

Yea I definitely have a hard time doing things outside of the house still. Today is a bit rough kinda nauseous and weird headache so hoping it will go away soon

1 like
Reply

Yes I remember first taking Citalopram at 10mg then increasing to 20mg. Felt spaced out for a while on both occasions. I'm in the U.K. and preparing to pick my partner up from work at 9pm. Going out through my Town at night is very difficult. But waiting for her to come home safely is even more distressing. My alertness and fear of other people goes into overdrive. But again this is while I'm still at home. Once I'm outside and walking I'll cope better than before. The enormous effort and strength involved in overcoming my own mind and fear before I can physically perform a task is something only people like us understand. But it's always good to talk with another person experiencing the same.

Reply

It is very nice to have other people that understand. I usually work myself up for hours or days depending on the situation which is a horrible feeling sometimes I force myself to go and I do ok but I haven't cancelled alot of things due to this.

1 like
Reply

Yes I completely agree and I'm a Norwegian living in England while you're in the U.S.A. which shows how worldwide our common mental health issues are. I'm back home now from picking Tracy up from work and absolutely no problems during my journey but the anxiety I experience at home before I go out is exhausting. This is the internal struggle others cannot see or understand. I'm lucky that we both work in mental health care. Myself as an NHS Public Governor and Tracy is a mental health support worker in a residential care home. It gives me an empathetic understanding of other peoples struggles and working in a boardroom I can help shape health care from the point of view of the patient. My work is also a kind of therapy for me but it doesn't free me from the effects of anxiety, just helps me to understand better. I truly hope your own struggle and change in medication works out for you. I don't know the background of your journey but you appear to be a resilient young lady and I'm pleased that you started your recovery early in your life, if that's the case. Keep in touch and always happy to support you 😊

Reply

You may also like...